Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 128, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 14, 2017, 9:08 PM MDT for Morgan County, Washington County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 9:08 PM MDT (03:08 UTC)
- Expired
- Aug 14, 2017, 10:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 98 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3288 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WUUS55 KBOU 150308
SVRBOU
COC087-121-150400-
/O.NEW.KBOU.SV.W.0128.170815T0308Z-170815T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
908 PM MDT MON AUG 14 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southeastern Morgan County in northeastern Colorado...
Western Washington County in northeastern Colorado...
* Until 1000 PM MDT
* At 907 PM MDT, severe thunderstorms were located along a line
extending from 4 miles south of Brush to near Woodrow to 3 miles
northwest of Woodlin School, or along a line extending from 10
miles southeast of Fort Morgan to 44 miles west of Yuma to 38 miles
north of Limon, moving northeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Brush, Hillrose, Gary, Woodlin School, Midway and Woodrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4010 10326 3976 10332 3976 10362 3992 10362
4023 10366 4044 10338
TIME...MOT...LOC 0307Z 236DEG 10KT 4020 10363 3997 10355 3982 10358
HAIL...1.50IN
WIND...60MPH
$$
GIMMESTAD2 follow-up statements
884
WWUS55 KBOU 150350
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
950 PM MDT MON AUG 14 2017
COC087-121-150400-
/O.CON.KBOU.SV.W.0128.000000T0000Z-170815T0400Z/
Morgan CO-Washington CO-
950 PM MDT MON AUG 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHEASTERN MORGAN AND WESTERN WASHINGTON COUNTIES...
At 948 PM MDT, severe thunderstorms were located along a line
extending from 4 miles south of Hillrose to 8 miles east of Gary to 7
miles northeast of Woodlin School, or along a line extending from 14
miles east of Fort Morgan to 14 miles southwest of Akron to 44 miles
north of Limon, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Woodlin School and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4010 10326 3976 10332 3976 10359 3998 10353
4024 10354 4038 10336
TIME...MOT...LOC 0348Z 236DEG 10KT 4026 10351 4003 10343 3988 10346
HAIL...1.00IN
WIND...60MPH
$$
GIMMESTAD697
WWUS55 KBOU 150404
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
1004 PM MDT MON AUG 14 2017
COC087-121-150412-
/O.EXP.KBOU.SV.W.0128.000000T0000Z-170815T0400Z/
Morgan CO-Washington CO-
1004 PM MDT MON AUG 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN AND
WESTERN WASHINGTON COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been allowed to expire. However, gusty winds, heavy rain, and hail
are still possible with these thunderstorms as they move across
eastern Washington and northeastern Lincoln counties over the next
hour.
LAT...LON 4010 10326 3976 10332 3976 10359 3998 10353
4024 10354 4038 10336
TIME...MOT...LOC 0402Z 236DEG 10KT 4028 10347 4005 10339 3990 10342
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:32 PM MDT, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 14, 3:32 PM MDT, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 332 PM MDT Mon Aug 14 2017 .SHORT TERM...(This evening through Tuesday) Issued at 308 PM MDT Mon Aug 14 2017 This aftn the lower levels of the atmosphere have dried out with dewpoints dropping into the 30s at KDEN. The max at DIA has hit 90 before the clouds moved in, the last one since 92 on the 4th. Still enough mid level moisture around to support a few thunderstorms this evening. Best CAPE values however will be further east, ranging from 500-1000 j/kg. Strong storms possible there with heavy rain and wind gusts in the 50-60 mph range, but weaker storms elsewhere with less moisture and limited CAPE. Will keep scattered weaker storms in the high country early this evening, more isolated over the urban corridor, then scattered further east where better moisture will be. The flow aloft will be southwesterly, with a weak upper trough to the northwest of CO, stretching from western MT into northern NV late around 00z. On Tuesday it will be cooler and wetter. The trough axis will stretch from western WY into central NV at 12z. There may be some light showers in the mountains in the morning especially north of Interstate 70. By the afternoon, scattered showers and thunderstorms will spread to the south and east, with the best pops over along the northern tier counties. Overall, the NAM and GFS both show weak mid level QG ascent over the region on Tuesday morning will get more consolidated and shift more into east central/southeast CO on Tuesday with cooler air moving in from. the north. This allow weak northeast winds to advect the the boundary layer theta-e max along the eastern border westward toward the Urban Corridor in the aftn. Better instability with SPC placing most of northeast CO in the marginal risk of severe, with the slight risk along the eastern CO border. NAM12 forecast soundings for Tuesday range from around 1000 j/kg for the Urban Corridor to over 2000 j/kg over the northeast plains, with precipitable water values back over one inch. .LONG TERM...(Tuesday night through Monday) Issued at 325 PM MDT Mon Aug 14 2017 The upper level pattern across the western United States will be undergoing some changes through this week, but the resulting weather over Colorado will be little changed. A lack of ridging across the western United States is going to allow mid level moisture to continue moving across the Rocky Mountain West which will feed afternoon thunderstorm activity each day. Early in the forecast period, an upper trough which is over eastern Nevada this afternoon will be shearing out and moving across northern Colorado Wednesday morning. A surge of cool temperatures at low levels will also move into the region that morning. Dynamic forcing associated with the passing upper disturbance may extend Tuesday evening showers over the mountains through most of the night. Temperatures on Wednesday will also be cooler because of the presence of the weak cold front. Through the latter half of the week, the GFS and ECMWF show weak upper ridging developing over the southwestern United States, but the weak mid level flow will also allow a resurgence of monsoonal flow into the Four Corners region. This will bring more moisture over Colorado, feeding additional shower development over the mountains each day. Temperatures will warm back up to seasonal normals, but the unsettled pattern of afternoon showers will also prevail. This pattern looks to continue until either a much stronger ridge builds over the southwest, or a potent upper trough develops and sweeps down out of Canada or the Pacific Northwest. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 308 PM MDT Mon Aug 14 2017 VFR will prevail over the next 24 hrs. Isolated thunderstorms are expected to impact the area until around 01z. Still think vcts will suffice for the terminals this evening with variable outflow wind gusts to 30 kts. Sfc winds will go to drainage until closer to 12z when a northwest to northeast winds will develop as a weak front pushes to the south on Wednesday. Better moisture around on Wednesday with a better chance of thunderstorms in the aftn. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Cooper LONG TERM...Dankers AVIATION...Cooper
Hazardous weather outlook, Aug 14, 10:15 AM MDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1015 AM MDT Mon Aug 14 2017 COZ030>051-151615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1015 AM MDT Mon Aug 14 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop by early afternoon with some of them spreading across the urban corridor by mid to late afternoon and across the plains by early evening. The majority of storms will produce wind gusts to 40 mph, small hail and brief moderate to heavy rain. A few stronger storms may occur over the far northeast plains this evening. These storms may produce heavy rain, winds gusts to 60 mph and nickel size hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The chance for thunderstorms will increase on Tuesday, especially across the far northeast plains of Colorado where a few storms during the late afternoon and early evening hours could turn severe. Large hail and damaging winds will be the main threat from these storms. The rest of the week will continue to see a chance of afternoon and evening thunderstorms moving out of the foothills and across the plains. Mid and upper level moisture is expected to keep moving across Colorado through the end of the week, and daytime heating will be sufficient each day to produce the showers. Brief rain, gusty winds and small hail will be the main threats from the showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 14, 3:35 PM MDT, 5 hours 33 minutes before
Special Weather Statement National Weather Service Denver CO 335 PM MDT MON AUG 14 2017 COZ035-038-142215- Larimer and Boulder Counties Between 6000 and 9000 Feet CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 335 PM MDT MON AUG 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARIMER COUNTY UNTIL 415 PM MDT... At 334 PM MDT, Doppler radar was tracking a strong thunderstorm near Buckhorn Mountain, or 16 miles west of Fort Collins, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Western Fort Collins, Bellvue, Buckhorn Mountain and Teds Place. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Torrential rainfall is also occurring with this storm, and may lead to localized flooding, especially in the High Park burn area. Do not drive your vehicle through flooded roadways. && LAT...LON 4056 10540 4066 10540 4067 10514 4051 10514 TIME...MOT...LOC 2134Z 283DEG 8KT 4060 10537 GIMMESTAD
Special weather statement, Aug 14, 7:53 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Denver CO
753 PM MDT MON AUG 14 2017
COZ044-150245-
Morgan County CO-
753 PM MDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 845
PM MDT...
At 753 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Adena School, or 8 miles southwest of Fort Morgan,
and also over Fort Morgan, moving northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fort Morgan, Brush, Log Lane Village, Snyder and Adena School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4008 10390 4019 10398 4042 10377 4033 10357
4015 10357
TIME...MOT...LOC 0153Z 240DEG 9KT 4017 10390
GIMMESTADThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:53 PM MDT | Special Weather Statement | BOU | Morgan | 52 min |
| Aug 14, 8:15 PM MDT | Areal Flood Advisory | BOU | Morgan | 3 hr |
| Aug 14, 8:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 61 min |
| Aug 14, 8:47 PM MDT | Flash Flood Warning | BOU | Morgan | 3 hr |
| Aug 14, 10:02 PM MDT | Special Weather Statement | BOU | Washington | 58 min |
| Aug 15, 4:01 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 44 min |
| Aug 15, 4:02 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 43 min |
| Aug 15, 4:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 52 min |
| Aug 15, 4:44 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 46 min |
| Aug 15, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 37 min |
| Aug 15, 5:07 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 38 min |
| Aug 15, 5:12 PM MDT | Areal Flood Advisory | BOU | Douglas | 3 hr |
| Aug 15, 5:27 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 53 min |
| Aug 15, 5:34 PM MDT | Areal Flood Advisory | BOU | Weld | 116 min |
| Aug 15, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.